MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AGILE ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION AGILE ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL
Model Number M00517260
Medical Device Problem Codes Break (1069); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a15 captures the reportable event of stent partially deployed.
 
Event or Problem Description
It was reported to boston scientific corporation that an agile esophageal partially covered stent was to be implanted in the distal part of the esophagus, across cardias, to treat a malignant stenosis during an esophagogastroduodenoscopy (egd) procedure performed on (b)(6) 2024.The patient's anatomy was tortuous and was not dilated prior to stent placement.During the procedure, the stent was able to cross the anatomy.However, the handle was very hard during an attempted stent deployment, and the handle got broken.The stent was removed partially deployed on the delivery system, and a different device was used to complete the procedure.There were no patient complications reported as a result of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: imdrf device code a15 captures the reportable event of stent partially deployed.Block h11: an agile esophageal partially covered stent and delivery system were received for analysis.The stent was received partially deployed.Visual inspection found the blue outer sheath was buckled, and the inner sheath was kinked.Additionally, the distal handle was returned detached.No other problems were noted with the device.Product analysis confirmed the reported events of stent partially deployed and handle broken.In addition, the blue outer sheath was found buckled, and the inner sheath was kinked.The observed events were most likely due to procedural factors such as lesion characteristics, handling of the device, and the technique used by the physician (force applied), these events could have then resulted in the stent being unable to fully deploy during the procedure.Therefore, a review and analysis of all available information indicated the most probable cause is adverse event related to procedure.A product labeling review identified that the device was used per the instructions for use (ifu) / product label.

Brand Name
AGILE ESOPHAGEAL
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key20028662
Report Number3005099803-2024-03913
Device Sequence Number15322433
Product Code ESW
UDI-Device Identifier08714729972969
UDI-Public08714729972969
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K180144
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/15/2025
Device Model NumberM00517260
Device Catalogue Number1726
Device Lot Number0030856845
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2024
Supplement Date Received by Manufacturer09/25/2024
Initial Report FDA Received Date08/22/2024
Supplement Report FDA Received Date10/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown